Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
Question: constantly sweating hands
|zoxymon - Fri Feb 12, 2010 2:53 am||
my hands have always sweated profusely for as long as i can remember. i have never actually been to the doctor for this problem but i would really like to know what i can do to either slow down or completely stop my hands sweating. it has proved itself to be a major setback as far as the things i can do with my hands as well as disturbing my social life. i would rather not pay alot of money to cure myself, but i do want to know everything i can do for it from the smallest remedy to even surgery if necessary. i thank you dearly for your time. sincerely, brian.
|Dr.M.jagesh kamath - Fri Feb 26, 2010 5:27 am||
Hello,Sweat is produce by eccrine glands in the skin.The increased eccrine sweating is known as hyperhidrosis.
There are 3 types.One is all over body type known as thermoregulatory type as seen in infections to bring down temperature.The other is gustatory,after a hotmeal like in diabetes.The third which is localized to hands and feet which has an emotional basis.
Aluminium chloride application,Tap water iontophoresis,Botulinum toxin injections,anticholinergic drugs and sympathectomy as a surgical method are various approaches.
Tapwater iontophoresis may be a safe alternative than taking drugs for long term ,which do have side effects like drying of other secretions like tears,and saliva.Do consult a dermatologist.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.